Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 191, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 25, 1995, 10:21 PM EDT for Iredell County, North Carolina. It was in force for 39 min.
The area
The counties it named.
The facts
- Issued
- Jul 25, 1995, 10:21 PM EDT (02:21 UTC)
- Expired
- Jul 25, 1995, 11:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Iredell County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1722 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGSO 260224 RRA SVRGSO NCC097-260300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREENSBORO NC 1021 PM EDT TUE JUL 25 1995 THE NATIONAL WEATHER SERVICE IN GREENSBORO HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1100 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWEST NORTH CAROLINA ...NORTHERN IREDELL COUNTY IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. L
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 8:00 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 25, 8:00 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
800 PM EDT TUE JUL 25 1995
RECOMMENDATIONS...
NONE.
DISCUSSION...
THIS HAS BEEN QUITE AN IMPRESSIVE LOOKING LINE OF TSTMS- AT LEAST
FOR THESE PARTS...BUT HAS BEGUN TO APPEAR A LITTLE MORE
DISCONTINUOUS AS IT MVS INTO OUR CWA. STORMS HV ALSO SLOWED DOWN
SOME...HOPEFULLY REDUCING THE RISK OF DAMAGING WINDS. IT/S BEEN
TOUGH TO PICK OUT WHICH STORMS MAY HV SVR WNDS DOWN OUR WAY- SEEMS
LIKE JUST ABOUT ALL OF THEM UP TOWARD CRW/S CWA ARE SVR. 1ST PERIOD
OF CURRENT FCSTS JUST NEED TO BE ADJUSTED ACCORDING TO WHAT/S ON
RADAR CLOSE TO ISSUANCE TIME. MOST TSTMS SHOULD BE ALONG AND E OF
THE B.R. MTNS TOWARD 1000 PM. HOPEFULLY SINCE THE PEAK HTG WILL BE
OVER...THE STORMS WILL DIE OUT. STILL LOOKS LIKE THERE WILL BE
ACTIVITY AROUND TILL MIDNITE OR SO.
JJ
[#FXUS
$FACN@1995
SFANTN_FQUSN#FXUSvZ%FQUS6
|-FPAK:
Dr=FQUS
,}FACN
w#FXUS
wFAAKj
yuFQUSf
#FXUSV
4|-FPAK.
$|#FXUS
x-FPAK
xa#FXUSP
tVA)
WADRH-AYNEO SGjyFTUWJ{FXUSgFPAK#FXUSB%FTUM&fIn the hours before
Local storm report, Jul 25, 8:08 PM EDT, 2 hours 13 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
808 PM EDT TUE JUL 25 1995
DATE/TIME COUNTY/CITY EVENT
25/750 PM BLUEFIELD WV TREES DOWN NEAR BLUEFIELD AT 720 PM
25/803 PM GREENBRIER NC LIMBS DOWN ON POWER LINES/ POWER
OUTAGES
RMGLocal storm report, Jul 25, 8:10 PM EDT, 2 hours 11 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
808 PM EDT TUE JUL 25 1995
DATE/TIME COUNTY/CITY EVENT
25/750 PM BLUEFIELD WV TREES DOWN NEAR BLUEFIELD AT 720 PM
25/803 PM GREENBRIER NC LIMBS DOWN ON POWER LINES/ POWER
OUTAGES
RMGSpecial weather statement, Jul 25, 8:53 PM EDT, 1 hour 28 minutes before
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058- 059-WVZ042>045-260255- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 853 PM EDT TUE JUL 25 1995 ...A SVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA... ...THUNDERSTORMS WITH VERY HEAVY DOWNPOURS MOVING THROUGH SOUTHWEST VIRGINIA... AT 850 PM DOPPLER RADAR SHOWED A LINE OF STRONG THUNDERSTORMS EXTENDED FROM BATH AND ALLEGHANY COUNTIES IN THE HIGHLANDS OF VIRGINIA...SOUTHWEST THROUGH CRAIG...MONTGOMERY...FLOYD...PULASKI ...CARROLL AND GRAYSON COUNTIES IN SOUTHWEST VIRGINIA....AND THEN ON THROUGH ALLEGHANY AND WILKES COUNTIES IN NORTH CAROLINA. THESE STORMS WERE PRODUCING STRONG GUSTY WINDS OF AROUND 40 MPH...SOME VERY HEAVY DOWNPOURS...AND FREQUENT LIGHTNING STRIKES. THE STORMS WERE MOVING TO THE EAST AT AROUND 25 MPH. AUTOMATED RAIN GAGES AND RADAR RAINFALL ESTIMATES INDICATE UP TO 2 INCHES OF RAIN IN LESS THAN AN HOUR OVER GRAYSON COUNTY...AND OVER 1.5 INCHES OF RAIN IN LESS THAN AN HOUR IN PARTS OF PULASKI COUNTY AND ALSO GREENBRIER COUNTY WEST VIRGINIA. THIS AMOUNT OF RAIN IN SUCH A SHORT PERIOD WILL CAUSE SOME BRIEF FLOODING OF ROADS AND LOW LYING AREAS. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING DOWNPOURS OF RAIN. STREETS MAY FLOOD QUICKLY. JACKSON
Local storm report, Jul 25, 9:05 PM EDT, 1 hour 16 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
905 PM EDT TUE JUL 25 1995
DATE/TIME COUNTY/CITY EVENT
25/858 pm PULASKI CO, VA TREES DOWN, SOME ON VEHICLES IN
THE TOWN OF BELSPRING
PMCLocal storm report, Jul 25, 9:37 PM EDT, 44 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
938 PM EDT TUE JUL 25 1995
DATE/TIME COUNTY/CITY EVENT
25/928 PM GILES CO, VA MUD SLIDE ON RT 460 IN NEWPORT
OCCURRED AROUND 845 PM
25/945 PM WATAGA CO, NC TREES AND POWER LINES DOWN, VRY HEAVY
DOWNPOURS, LOCALIZED SECONDARY ROADS
FLOODED IN AREAS.
PMCLocal storm report, Jul 25, 9:38 PM EDT, 43 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
938 PM EDT TUE JUL 25 1995
DATE/TIME COUNTY/CITY EVENT
25/928 PM GILES CO, VA MUD SLIDE ON RT 460 IN NEWPORT
OCCURRED AROUND 845 PM
25/945 PM WATAGA CO, NC TREES AND POWER LINES DOWN, VRY HEAVY
DOWNPOURS, LOCALIZED SECONDARY ROADS
FLOODED IN AREAS.
PMCThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 9:45 PM EDT | Severe Thunderstorm Warning | RNK | Surry | 30 min |
| Jul 25, 10:44 PM EDT | Severe Thunderstorm Warning | RNK | Iredell | 46 min |
| Jul 25, 10:53 PM EDT | Severe Thunderstorm Warning | RNK | Davie, Rowan | 52 min |
| Jul 25, 11:48 PM EDT | Severe Thunderstorm Warning | RNK | Iredell | 42 min |
| Jul 25, 11:59 PM EDT | Severe Thunderstorm Warning | RNK | Davie, Rowan | 61 min |
| Jul 26, 1:30 AM EDT | Flash Flood Warning | RNK | Davie, Iredell, Rowan | 2 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.